Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 27, NWS Brownsville, TX

August 30, 2014Hidalgo County, Starr County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Aug 30, 2014, 5:15 PM CDT for Hidalgo County, Starr County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2014, 5:15 PM CDT (22:15 UTC)
Expired
Aug 30, 2014, 5:45 PM CDT
In force
30 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

Counties Hidalgo County, TX, Starr County, TX

The radar

The Brownsville radar (KBRO), 130 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2014-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2014-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
584 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

663 
WUUS54 KBRO 302215
SVRBRO
TXC215-427-302245-
/O.NEW.KBRO.SV.W.0027.140830T2215Z-140830T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 PM CDT SAT AUG 30 2014

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 545 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
  DAMAGING 60 MPH WINDS...OVER CENTRAL STARR COUNTY...MOVING
  SOUTHEAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  LA VICTORIA.
  SULLIVAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2646 9843 2627 9855 2642 9881 2658 9871
TIME...MOT...LOC 2214Z 298DEG 9KT 2644 9860

$$

61
2 follow-up statements
079 
WWUS54 KBRO 302232
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
532 PM CDT SAT AUG 30 2014

TXC215-427-302245-
/O.CON.KBRO.SV.W.0027.000000T0000Z-140830T2245Z/
HIDALGO-STARR-
532 PM CDT SAT AUG 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CENTRAL STARR AND WESTERN HIDALGO COUNTIES...

AT 532 PM CDT... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 9 MILES NORTH OF LOS EBANOS...MOVING
SOUTHEAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING...
  QUARTER SIZED HAIL.
  DAMAGING WINDS TO 60 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  LA VICTORIA.
  SULLIVAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2646 9843 2627 9855 2642 9881 2658 9871
TIME...MOT...LOC 2232Z 318DEG 12KT 2637 9853

$$

61
950 
WWUS54 KBRO 302247
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
547 PM CDT SAT AUG 30 2014

TXC215-427-302258-
/O.EXP.KBRO.SV.W.0027.000000T0000Z-140830T2245Z/
HIDALGO-STARR-
547 PM CDT SAT AUG 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL STARR AND WESTERN
HIDALGO COUNTIES HAS EXPIRED...

AT 548 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS
THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.


LAT...LON 2646 9843 2627 9855 2642 9881 2658 9871
TIME...MOT...LOC 2232Z 313DEG 14KT 2637 9856

$$

61

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:02 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 30, 3:02 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
302 PM CDT SAT AUG 30 2014

.SHORT TERM.../NOW THROUGH SUNDAY NIGHT/...AS AN UPPER LEVEL TROUGH
MOVING INTO THE CENTRAL PLAINS LOWER HEIGHTS AND BEGINS TO LIFT
NORTHEAST...A WEAK MID TO UPPER LEVEL CIRCULATION REMAINS ALMOST
STATIONARY OVER THE LOWER TEXAS GULF COAST THROUGH THE SHORT TERM
FORECAST. DEEP SOUTH TEXAS IS IN THE MIDDLE OF BROAD HIGH OVER THE
PACIFIC AND ANOTHER HIGH ACROSS THE SOUTHEAST PLAINS KEEPING THIS
UNSTABLE AREA WITH ABUNDANT MOISTURE OVER US FOR THE NEXT FEW DAYS.
CURRENTLY...ANOTHER ROUND OF CONVECTION IS BEGINNING TO INITIATE AND
WITH COVERAGE  EXPECTED TO INCREASE THROUGH THIS AFTERNOON AND EARLY
EVENING. LATEST PWATS AND RH VALUES CONTINUE TO MAINTAIN VALUES
AROUND 2.5 INCHES ESPECIALLY ALONG THE COASTAL COUNTIES. THIS WILL
FAVOR ONCE AGAIN ANOTHER ROUND OF HEAVY RAINFALL WITH ACCUMULATIONS
BETWEEN 1 TO 3 INCHES POSSIBLE WITH THE STRONGEST THUNDERSTORMS.
THIS WILL CONTINUE TO AFFECT THE COASTAL WATERS AND THE COASTAL
COUNTIES. TONIGHT...CONDITIONS WILL QUIET DOWN CLOSER TO MIDNIGHT
AND WITH DEBRIS CLOUDS LOW TEMPERATURES REMAIN BETWEEN THE MID TO LOW
70S. AFTER MIDNIGHT...EXPECT THE CONVECTION TO INITIATE ALONG THE
COAST FAVORING THE IMMEDIATE COAST SECTIONS OF THE LOWER TEXAS COAST
ESPECIALLY ALONG AND EAST OF HWY 77. THIS WILL EXTEND WESTWARD
DURING THE DAY SUNDAY. THE POTENTIAL FOR RAIN WILL LOWER INLAND
SUNDAY NIGHT AND REMAIN MAINLY OVER THE GULF WATERS WITH A LOW 20
PERCENT AS THE FORECAST AREA IS UNDER THE INFLUENCE OF THIS INVERTED
TROUGH WITH ABUNDANT TROPICAL MOISTURE. HIGH TEMPERATURES WILL BE IN
THE MID TO LOW 90S TODAY AND UPPER 90S INTO SUNDAY ESPECIALLY FOR
THE WESTERN COUNTIES.

.LONG TERM /MONDAY THROUGH SATURDAY/...RAIN CHANCES DIMINISH EVER
SO SLIGHTLY MONDAY BEFORE THE NEXT SURGE OF TROPICAL MOISTURE
ENTERS THE REGION TUE-THURSDAY.

MODELS REMAIN PERSISTENT IN TIMING AND PLACEMENT OF THE MOISTURE
ASSOCIATED WITH THE TROPICAL WAVE MOVING INTO THE WESTERN
CARIBBEAN THIS AFTERNOON. NOT EXPECTING ANY DEVELOPMENT PRIOR TO
ITS APPROACH OF THE YUCATAN SUNDAY BUT THE NATIONAL HURRICANE
CENTER CONTINUES WITH A 40 PERCENT CHANCE OF DEVELOPMENT AS IT
MOVES INTO THE BAY OF CAMPECHE AND SOUTHERN GULF OF MEXICO. MODEL
TRENDS SEND A SURGE OF MOISTURE INTO THE RIO GRANDE VALLEY AS
EARLY AS MONDAY NIGHT WHICH IS MUCH FASTER THAN THE LAST FEW MODEL
RUNS. IF THIS SYSTEM DOES NOT REMAINS AN OPEN WAVE AND DOES SHOW
ANY SIGNS OF TIGHTENING NEAR A COMMON CENTER THE LEADING EDGE OF
MOISTURE COULD ARRIVE EARLY. GFS CONTINUES TO SHOW SOME LIMITED
ORGANIZATION WHILE THE ECMWF AND CANADIAN KEEP THE SYSTEM A ROBUST
WAVE. NAM IS THE OUTLIER DEVELOPING A TIGHT CIRCULATION AND
TRACKING THE CENTER ABOUT 70 MILES SOUTH OF THE MOUTH OF THE RIO
GRANDE.

FORECAST REMAINS IN TACT WITH ISOLATED RAIN CHANCES MONDAY THEN
INCREASING TUESDAY PEAKING TUESDAY NIGHT, WEDNESDAY AND THURSDAY.
DEEP TROPICAL MOISTURE WITH PWATS HOVERING BETWEEN 2.25 AND 2.6
INCHES AND MEAN RH OF AROUND 80 PERCENT IN THE 1000-500MB LAYER
SHOULD BE SUFFICIENT FOR GOOD CHANCES OR LIKELY SHOWER AND
THUNDERSTORMS. MAV GUIDANCE HAS BEEN TRENDING UPWARDS WITH THE
POPS DURING THE PEAK TIMES LISTED. GOING FORECAST REMAINS
UNCHANGED WITH STILL SOME TIME TO BUMP POPS UP TO THE LIKELY
CATEGORY AS THE WAVE EMERGES INTO THE SOUTHERN GULF.

THEN AS THE WAVE MOVES WELL INLAND AND DISSIPATES LINGER MOISTURE
HANGS AROUND AT LEAST GIVING THE REGION A LOW END CHANCE OF RAIN
FRIDAY AND SATURDAY.

TEMPERATURE FORECAST TO REMAIN THE SAME WITH SOME INCREASE IN
TEMPS MONDAY THEN A GRADUAL FALL BACK BELOW NORMAL ONCE THE CLOUDS
AND RAIN MOVE BACK INTO THE REGION. EVEN THOUGH THE TEMPERATURES
MIGHT BE COOLER THE HUMIDITY LEVELS WILL BE EXTREMELY HIGH WITH
DEWPOINTS RANGING 75 TO 80 DEGREES. UGGH.

&&

.MARINE...NOW THROUGH SUNDAY NIGHT...THE SOUTHEAST WINDS AND SEAS
OVER THE GULF WATERS AND THE LAGUNA WILL REMAIN LIGHT TO MODERATE.
HOWEVER ...THE MAIN IMPACT WILL CONTINUE TO BE THE CONVECTION
THROUGH MOST OF THE SHORT TERM FORECAST. MOST OF THE CONVECTION IS
PRODUCING HEAVY RAIN AND FREQUENT LIGHTNING WHICH COULD PRODUCE
BRIEF OUTFLOWS CLOSE TO THE STORMS. EXPECT THIS ACTIVITY TO
INCREASE IN THE EARLY MORNING HOURS AFTER MIDNIGHT AND CONTINUE
THROUGH MID MORNING. SEAS WILL BE MODERATE BETWEEN 3 TO 5 FEET
OFFSHORE FOR SUNDAY.

MONDAY THROUGH THURSDAY...PRESSURE GRADIENT IS EXPECTED TO
STRENGTHEN AS A TROPICAL WAVE EMERGES OFF THE YUCATAN PENINSULA
SUNDAY NIGHT AND MONDAY. A LONG FETCH OF EAST TO SOUTHEAST WINDS
TO DEVELOP A LONG PERIOD SWELL ACROSS THE CENTRAL AND WESTERN
GULF. SWELLS TO APPROACH SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT
INTO EARLY THURSDAY. WINDS ACROSS THE OFFSHORE WATERS ARE MORE
DIFFICULT TO TACKLE IF THE WAVE REMAINS FAR ENOUGH SOUTH AND DOES
NOT STRENGTHEN. MARGINAL SMALL CRAFT ADVISORY WINDS MAY DEVELOP
TUESDAY NIGHT INTO WEDNESDAY AS THE WAVE AXIS MAKES IT CLOSEST
APPROACH TO THE LOWER TEXAS COAST. CONDITIONS TO IMPROVE LATER
THURSDAY INTO NEXT WEEKEND WITH THE WAVE MOVING INLAND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  90  80  92 /  40  30  20  20
BROWNSVILLE          77  94  77  95 /  40  30  20  20
HARLINGEN            76  95  76  96 /  40  30  20  20
MCALLEN              78  97  78  98 /  40  30  20  20
RIO GRANDE CITY      79  98  80  99 /  30  30  10  10
SOUTH PADRE ISLAND   79  88  79  89 /  40  40  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67...SHORT TERM
59...LONG TERM
Hazardous weather outlook, Aug 30, 4:14 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
414 PM CDT SAT AUG 30 2014

TXZ248>257-312115-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
414 PM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
PORTIONS OF DEEP SOUTH TEXAS. SOME OF THESE STORMS COULD PRODUCE
LOCALLY HEAVY RAINFALL...WITH MINOR FLOODING OF URBAN AREAS AND
POOR DRAINAGE REGIONS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH NEXT FRIDAY DUE TO TROPICAL MOISTURE LINGERING OVER DEEP
SOUTH TEXAS. A TROPICAL WAVE WILL MOVE OUT OF THE WESTERN CARIBBEAN
SEA INTO THE SOUTHWESTERN GULF OF MEXICO EARLY NEXT WEEK.
ENVIRONMENTAL CONDITIONS ARE EXPECTED TO BE CONDUCIVE FOR SOME
GRADUAL DEVELOPMENT EARLY NEXT WEEK AS IT MOVES WEST ACROSS THE
SOUTHWESTERN GULF OF MEXICO. PLEASE REFER TO THE LATEST STATEMENTS
AND OUTLOOKS FROM THE NATIONAL HURRICANE CENTER CONCERNING THE
PROGRESS OF THIS TROPICAL WAVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT DUE TO LOCALLY
HEAVY RAINFALL AND POTENTIAL MINOR FLOODING.

GMZ130-132-135-150-155-170-175-312115-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
414 PM CDT SAT AUG 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE LOWER
TEXAS BAY AND GULF WATERS AND THESE COULD PRODUCE STRONG GUSTY
WINDS AND FREQUENT CLOUD TO SURFACE LIGHTNING. MARINERS SHOULD
CLOSELY MONITOR THE LATEST STATEMENTS AND WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
THROUGH NEXT WEEK DUE TO TROPICAL MOISTURE LINGERING OVER THE AREA.
A TROPICAL WAVE WILL MOVE OUT OF THE WESTERN CARIBBEAN SEA INTO THE
SOUTHWESTERN GULF OF MEXICO EARLY NEXT WEEK. ENVIRONMENTAL
CONDITIONS ARE EXPECTED TO BE CONDUCIVE FOR SOME GRADUAL DEVELOPMENT
EARLY NEXT WEEK AS IT MOVES WEST ACROSS THE SOUTHWESTERN GULF OF
MEXICO. PLEASE REFER TO THE LATEST STATEMENTS AND OUTLOOKS FROM THE
NATIONAL HURRICANE CENTER CONCERNING THE PROGRESS OF THIS TROPICAL
WAVE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT DUE TO MARINE
THUNDERSTORMS PRODUCING STRONG WIND GUSTS.

In the hours before

Special weather statement, Aug 30, 3:41 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 PM CDT SAT AUG 30 2014

TXZ249-250-252-253-302145-
STARR-HIDALGO-JIM HOGG-BROOKS-
341 PM CDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  SOUTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS.
  NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
  SOUTHEASTERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
  NORTHEASTERN STARR COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 445 PM CDT...

  AT 339 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  AN AREA OF STRONG THUNDERSTORMS...OVER SOUTHEASTERN JIM HOGG
  COUNTY...MOVING SOUTH AT 5 MPH.

  THIS STORM IS CAPABLE OF PRODUCING...
  GUSTY WINDS OF 30 TO 40 MPH.
  FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  SANTA ELENA.
  LA GLORIA.
  SAN ISIDRO.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE
  COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...
  AWAY FROM TALL OBJECTS.   WHEN DRIVING THROUGH HEAVY RAIN...SLOW
  DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
  WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH
  PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE
  YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN
  EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE
  HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE
  ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

&&

61
Special weather statement, Aug 30, 4:37 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
437 PM CDT SAT AUG 30 2014

TXZ252-302230-
STARR-
437 PM CDT SAT AUG 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR...

  CENTRAL STARR COUNTY IN DEEP SOUTH TEXAS.

  UNTIL 530 PM CDT...

  AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF STRONG THUNDERSTORMS...16 MILES SOUTHEAST OF
  VIBORAS...MOVING NORTH AT 10 MPH.

  THESE STORMS ARE CAPABLE OF PRODUCING...
  GUSTY WINDS OF 30 TO 40 MPH.
  FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.
  TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR.

  LOCATIONS IMPACTED INCLUDE...
  SANTA CATARINA.
  VIBORAS.

  MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR
  UPDATES.   FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. TAKE
  COVER INDOORS. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...
  AWAY FROM TALL OBJECTS.   WHEN DRIVING THROUGH HEAVY RAIN...SLOW
  DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
  WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH
  PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE
  YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN
  EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE
  HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE
  ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

&&

61

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:34 PM CDTAreal Flood AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy56 min
Aug 30, 4:20 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Starr55 min
Aug 30, 4:50 PM CDTAreal Flood AdvisoryBROStarr55 min
Aug 30, 5:44 PM CDTAreal Flood AdvisoryBROHidalgo, Starr61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.